MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 58MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 58MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-20-058
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 04/21/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.Follow-up is being conducted to determine initial reporter contact information.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was originally an asr patient implanted (b)(6) 2007 and revised on (b)(6) 2009 to pinnacle products and has since been revised to further pinnacle products and these have also been revised.Asr surgery: asr xl implanted (b)(6) 2007.Asr revised (b)(6) 2009 ¿ stem remained in situ.1st pinnacle surgery: pinnacle cup, head, liner implanted (b)(6) 2009.Acetabular cup pinnacle multihole 58 ref: 1217-20-058.Ceramic femoral head ref: 1365-35-740.Metal insert pinnacle ref: 121887358.Pinnacle cup, head, liner revised (b)(6) 2010 - stem remained in situ.Reason for revision ¿ pain, dislocation of implant.Update ad 18 aug 2020: (b)(4) has been re-opened under (b)(4) due to claimsuite alerts received.Claimsuite alert alleges acetabular & femoral component loosening.Added associated contact, patient harm and concomitant products.Doi: (b)(6) 2009 - dor: (b)(6) 2010 (left hip).(b)(4) 1st revision.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.

Brand Name
PINNACLE MULTIHOLE II CUP 58MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10483920
Report Number1818910-2020-19286
Device Sequence Number1240898
Product Code LPH
UDI-Device Identifier10603295009658
UDI-Public10603295009658
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2010
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-20-058
Device Catalogue Number121720058
Device Lot NumberC16DE1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DLT TS CER HD 12/14 36MM +12; PINNACLE MTL INS NEUT36IDX58OD; PINNACLE MULTIHOLE II CUP 58MM; UNKNOWN HIP FEMORAL STEM; DLT TS CER HD 12/14 36MM +12; PINNACLE MTL INS NEUT36IDX58OD; PINNACLE MULTIHOLE II CUP 58MM; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;